Clozapine Induced Oculogyric Crisis, A Case Report

Salehifar, E and Hosseini, S.H (2007) Clozapine Induced Oculogyric Crisis, A Case Report. Journal of Mazandaran University of Medical Sciences, 17 (58). pp. 134-139.

Full text not available from this repository.
Official URL: http://jmums.mazums.ac.ir/article-1-223-en.html

Abstract

Background and purpose: Oculogyric crisis which is a dystonic reaction commonly caused by typical antipsychotics treatment of acute dystonias, rarely occurs with atypical antipsychotics like clozapine. The aim of this report was to describe a rare case of clozapine-induced oculogyric crisis successfully treated with biperiden. Case: The patient was a 42-year-old woman with a 19-year history of schizophrenia treated with high-potency typical antipsychotics, risperidone and lithium augmentation with appropriate doses and duration. Because of poor response to prior medications, she was prescribed clozapine started with 25 mg/d and gradually titrated up to 150 mg/d. She has experienced two episodes of oculogyric crisis treated successfully with biperiden. Discussion: Although low affinity of clozapine for blocking D2 dopaminergic receptors and its anticholinergic activity may explain the significantly lower incidence of dystonic reactions, they may happen in some patients and could be suppressed with biperiden. Conclusion: Clinicians should consider dystonic reaction as a possible clozapine adverse effect and on the basis of this report, clozapine-induced oculogyric crisis may be treated successfully with biperiden.

Item Type: Article
Uncontrolled Keywords: Clozapine, oculogyric, biperiden
Depositing User: Unnamed user with email eprints@mazums.ac.ir
Date Deposited: 04 Jan 2018 17:52
Last Modified: 04 Jan 2018 17:52
URI: http://eprints.mazums.ac.ir/id/eprint/3191

Actions (login required)

View Item View Item